Montana, 2024High Wind and Winter Weather in Montana, December 18 to 19, 2024
December 18 to 19, 2024 · NWS TFX · 26 events in 25 counties and zones
A robust trough digging southeastward from the Pacific Northwest brought a belt of strong mid and low-level westerly flow across the majority of the region December 18. Given the favorable timing of the strongest flow and cold front, winds were easily able to mix to the surface.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A robust trough digging southeastward from the Pacific Northwest brought a belt of strong mid and low-level westerly flow across the majority of the region December 18. Given the favorable timing of the strongest flow and cold front, winds were easily able to mix to the surface. A respectable pressure gradient also developed across the area, which helped a few sites reach high sustained winds. In northeastern areas the wind took longer to develop, eventually needing the surface low to pull away from AB toward SK. This propelled a front through the area that brought both strong winds as well as rain that fell onto very cold surfaces, resulting in slick roads.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Dec 18, 4:53 AM MST, 2 hours 27 minutes earlier. Its key messages:
- Strong winds across much of the region are expected through this evening.
- Heavy snow and areas of blowing and drifting snow are expected today along the Northern Rocky Mountain Front.
- Mild and generally dry conditions return by the weekend.
Area forecast discussion, Dec 18, 4:53 AM MST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
453 AM MST Wed Dec 18 2024
Aviation Section Updated.
.KEY MESSAGES...
- Strong winds across much of the region are expected through
this evening.
- Heavy snow and areas of blowing and drifting snow are expected
today along the Northern Rocky Mountain Front.
- Mild and generally dry conditions return by the weekend.
&&
.DISCUSSION...
/Issued 402 AM MST Wed Dec 18 2024/
- Meteorological Overview:
A fast moving clipper system will develop and eject across the
state today bringing periods of heavy snow to the northern Rocky
Mountain Front and very strong winds across much of state. Blowing
and drifting snow will continue to be a concern for this region as
winds continue to pick up through the morning hours. Strong winds
will slowly spread across much of the state through the late
morning into the early afternoon making for a dangerous, at times,
situation for high-profile vehicles traveling in the area. Daytime
mixing along with a vort max developing roughly along the Hwy 200
corridor will allow for potentially high-end winds to reach the
surface from Great Falls to Lewistown this afternoon. Winds will
slowly start to let up later in the evening and the strongest
winds are expected to diminish by midnight. Towards the weekend,
ridging will build over the western CONUS which will keep things
generally above normal through the start of next week with passing
disturbances along the ridge will periodically bringing some
rain/snow the region during this time.
- Forecast Confidence & Scenarios:
Snow/Freezing Rain Potential Today: Evaluating the chances for
freezing rain, the probabilities remain less than 40% for portions
of the hi-line east of Havre. In general, the main threat extends
further into northeastern Montana beyond the CWA and, as such,
there is no impactful threat expected at this time. So the
decision was made to hold off on issuing any winter weather
products.
When looking at updated snow amounts and probabilities, the
overwhelming majority of the threat is still confined to the East
Glacier Park region that is already under a winter storm warning.
There are probabilities above 60% for 3 inches or more along the
southern Rocky Mountain zone, however, much of that is above pass
level and away from impact areas that would normally raise
concerns. As a result, the decision was made to keep the warning
for the northern Rockies the same and refrain from adding any
additional products with this forecast.
High Winds: There is still near-unanimous agreement in the models
for a widespread high wind event for central and north-central
Montana today. There is also growing concern for the potential of
gusts above 70 mph across portions of the southern Rocky Mountain
Front into Cascade and Judith Basin counties. Most of this concern
comes from a jet streak coming through the area during the mid-
afternoon hours which could help produce the highest wind gusts
right along central Montana.
The main change with this forecast update was addressing the
previous high wind watch. Probabilities of gusts over 50 mph are
generally less than 60% for the higher elevations and less than
40% for most of the valleys of southwest Montana, with the
exception of Ennis. While gusty winds are still very much a threat
this afternoon, high winds are not expected for Beaverhead and
western portions of Madison county. Thus, the high wind watch for
most of southwest Montana was cancelled. The exception was the
zone including the Madison and Gallatin ranges. The southern half
of the zone has a less than 50% probability of exceeding 55 mph.
But the concern starts around Big Sky and along the northern half.
There is a bit of concern for those traveling between Bozeman and
Big Sky on US-191 as well as anyone recreating in the nearby
mountains. With the probability of winds over 55 mph above 70% for
the areas of concern, the decision was made to add the Madison
and Gallatin range zone into the high wind warning and time match
it to when the rest of southwest Montana including the I-90
corridor. -thor
&&
.AVIATION...
18/06Z TAF Period
Strong winds are expected across North Central and Southwestern
Montana today as a vigorous upper level trough and jet streak push
through the area. Expect winds to increase by mid morning as
thermal mixing begins, which should also mix out the remaining fog
across the plains, primarily impacting KCTB as of early this
morning. In addition to the winds and fog, a few light rain or
snow showers will be possible this morning at KHVR and KLWT, with
some minor reductions in cigs and vis possible. Expect wind shear
in addition the strong winds today, particularly in the
Southwestern Valleys where winds may not mix to the surface as
efficiently. Ludwig
Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 52 22 45 30 / 10 10 0 0
CTB 46 17 37 23 / 30 10 0 0
HLN 51 27 43 25 / 40 0 0 0
BZN 48 20 42 20 / 20 10 0 0
WYS 32 9 33 7 / 40 20 0 0
DLN 45 19 40 22 / 10 0 0 0
HVR 41 4 21 8 / 80 50 0 0
LWT 48 20 41 24 / 40 20 0 0
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until midnight MST tonight for East Glacier
Park Region.
High Wind Warning until midnight MST tonight for East Glacier
Park Region-Eastern Glacier, Western Toole, and Central Pondera-
Northern High Plains-Southern High Plains-Southern Rocky
Mountain Front.
High Wind Warning until midnight MST tonight for Cascade County
below 5000ft-Eastern Pondera and Eastern Teton-Eastern Toole and
Liberty-Gates of the Mountains-Judith Basin County and Judith
Gap-Madison River Valley-Upper Blackfoot and MacDonald Pass-
Western and Central Chouteau County.
High Wind Warning from 11 AM this morning to 5 AM MST Thursday
for Bears Paw Mountains and Southern Blaine-Fergus County below
4500ft-Hill County-Northern Blaine County-Snowy and Judith
Mountains.
High Wind Warning from 11 AM this morning to midnight MST
tonight for Big Belt, Bridger and Castle Mountains-Canyon Ferry
Area-Elkhorn and Boulder Mountains-Gallatin Valley-Gallatin and
Madison County Mountains and Centennial Mountains-Helena Valley-
Little Belt and Highwood Mountains-Meagher County Valleys-
Missouri Headwaters.
&&
http://www.weather.gov/greatfalls
In the hours before
Local storm report, Dec 18, 5:39 AM MST, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Great Falls MT
539 AM MST Wed Dec 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM Non-Tstm Wnd Gst 16 SE Gallatin Gateway 45.44N 110.95W
12/18/2024 M51 MPH Gallatin MT Mesonet
Mesonet station GNFHY 10.7 W Emigrant
(AVALANCHE).
&&Special weather statement, Dec 18, 7:06 AM MST, 14 minutes before
Special Weather Statement
National Weather Service Great Falls MT
706 AM MST Wed Dec 18 2024
MTZ302>304-308>310-312>314-318-181615-
Northern High Plains-
Eastern Glacier, Western Toole, and Central Pondera-
Eastern Toole and Liberty-Southern High Plains-
Eastern Pondera and Eastern Teton-
Western and Central Chouteau County-Cascade County below 5000ft-
Judith Basin County and Judith Gap-Fergus County below 4500ft-
Snowy and Judith Mountains-
Including the cities of Browning, Heart Butte, Dupuyer, Cut Bank,
Ethridge, Santa Rita, Devon, Shelby, Chester, Galata, Joplin,
Lothair, Whitlash, Bynum, Choteau, Pendroy, Brady, Conrad,
Ledger, Floweree, Carter, Fort Benton, Great Falls, Raynesford,
Geyser, Stanford, Windham, Benchland, Hobson, Moccasin, Hilger,
and Lewistown
706 AM MST Wed Dec 18 2024
...Locally Slick Roads This Morning...
Temperatures are rising quickly in areas where winds have developed
this morning. Relatively cold surfaces interacting with a warmer and
more moist airmass may result in areas of frost on roadways. Ares
most prone to this are elevated surfaces such as bridges. If
traveling this morning, be prepared for slick roads in areas where
temperatures have recently increased due to wind.
High Wind, Northern High Plains
- When
- December 18, 7:20 AM MST to 2:30 PM MST
- Where
- Northern High Plains forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.467, -112.610 (the zone’s center; the record gives no point)
Montana mesonet station Dog Gun Lake E acedoggu measured a peak wind gust of 78 mph. Additionally, mesonet stations MTBWG Browning (73 mph), MTBRN Two Medicine Bridge (68 mph) and SHBM Browning (59 mph) measured strong gusts.
High Wind, Madison River Valley
- When
- December 18, 8:15 AM MST to 1:15 PM MST
- Where
- Madison River Valley forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.301, -111.920 (the zone’s center; the record gives no point)
Mesonet sensor MTNOR Norris Hill (MT DOT) measured a peak gust of 60 mph. The sensor also measured sustained winds averaging 40 mph or greater, between 815 AM and 115 PM.
High Wind, Southern High Plains
- When
- December 18, 9:15 AM MST to 5:21 PM MST
- Where
- Southern High Plains forecast zone
- Measured
- 83 kt (96 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.480, -112.315 (the zone’s center; the record gives no point)
Montana Mesonet station Bynum W acebynum measured a 95 mph wind gust on top of many, many gusts in excess of 58 mph. In fact, sustained winds, averged over an hour, peaked at 54 mph. Other sensors to measure gusts of 58 mph or greater or sustained winds of 40 mph averaged over at least an hour include mesonet station HODMT Hodgkiss, mesonet station MCBMT McBratny - MCSCN, AWOS station K1FM Foxtrot, mesonet station DELMT Dellwo (MCSCN), Weather Underground site LF Ranch Main - KMTAUGUS23, Montana mesonet sensor Bowmans Corner NW acebowma, and mesonet station MTBOW Bowmans (MT DOT). Broadcast media shared a post with photos from the Willow Creek Reservoir area showing several damaged buildings. The post described the damage as One house was blown off its foundation and had debris scattered all around. Another prefab house was blown over onto its roof. The post mentioned gusts near 100 mph based on personal weather stations.
High Wind, Southern Rocky Mountain Front
- When
- December 18, 9:24 AM MST to 4:29 PM MST
- Where
- Southern Rocky Mountain Front forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.480, -112.315 (the zone’s center; the record gives no point)
Wunderground sensor Upper Elk Crek KMTAUGUS3 measured a 74 mph gust. Additionally, wunderground sensors Goss Ranch KMTAUGUS4 (66 mph gust) and 18 WSW Augusta KMTAUGUS24 (66 mph) measured strong gusts.
High Wind, Judith Basin County and Judith Gap
- When
- December 18, 12:24 PM MST to 5:35 PM MST
- Where
- Judith Basin County and Judith Gap forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.155, -109.745 (the zone’s center; the record gives no point)
Montana mesonet station Judith Gap acejudit measured many gusts in excess of 58 mph, with a peak gust of 72 mph. The site also measured sustained winds, averaged over 90 minutes, of 40 mph. Other sites within this zone to gust to 58 mph or greater include Wundergound sensor KMTGEYSE7 Red Barn (61 mph), mesonet station Geyser MTGYS (MT DOT) (62 mph), mesonet station MTM09 Moccasin (67 mph), mesonet station MTM47 MDA - Benchland (67 mph), and AWOS station K1CM Charlie (68 mph).
High Wind, Cascade County Below 5000ft
- When
- December 18, 12:30 PM MST to 3:10 PM MST
- Where
- Cascade County Below 5000ft forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 47.308, -111.347 (the zone’s center; the record gives no point)
ASOS station KGTF Great Falls Airport measured a peak gust of 71 mph. The ASOS also measured sustained winds, averaged over more than an hour, of 45 mph. Additional sensors in the zone to measure gusts of or greater than 58 mph include FW5493 Vaughn (58 mph), FW1843 Great Falls (61 mph), AWOS station K1AM Alpha (60 mph), and MTM76 Cascade E MDA (61 mph). Montana mesonet site Sun River SE (acesunri) measured a 63 mph gust as well as high sustained winds of 41 mph, averaged over three hours (Noon to 3 PM). Finally, a social media post from broadcast media showed several downed trees in Great Falls as a result of the wind. At least one roof was damaged based on available photos.
High Wind, Gallatin and Madison County Mountains and Centennial Mountains
- When
- December 18, 1:15 PM MST to 4:45 PM MST
- Where
- Gallatin and Madison County Mountains and Centennial Mountains forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.325, -111.996 (the zone’s center; the record gives no point)
Mesonet station MTM17 BLM Virginia City measured multiple gust of 58 mph or greater, including a peak gust of 67 mph.
High Wind, Beaverhead and Western Madison Below 6000ft
- When
- December 18, 1:37 PM MST to 2:30 PM MST
- Where
- Beaverhead and Western Madison Below 6000ft forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 45.217, -112.410 (the zone’s center; the record gives no point)
ASOS station KDLN Dillon Airport measured two gusts of 58 mph or greater, including a peak gust of 59 mph.
High Wind, Northwest Beaverhead County
- When
- December 18, 2:16 PM MST to 3:16 PM MST
- Where
- Northwest Beaverhead County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 45.133, -112.899 (the zone’s center; the record gives no point)
RAWS station WRSM8 Wise River measured two gusts of 58 mph or greater, including a peak gust of 58 mph.
High Wind, Gallatin Valley
- When
- December 18, 2:19 PM MST
- Where
- Gallatin Valley forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.541, -111.170 (the zone’s center; the record gives no point)
Weather Underground site Johnson Rd Ranch (On Bench) - KMTBOZEM429 measured a 67 mph gust.
High Wind, Upper Blackfoot and Macdonald Pass
- When
- December 18, 2:30 PM MST to 7:45 PM MST
- Where
- Upper Blackfoot and Macdonald Pass forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.122, -112.390 (the zone’s center; the record gives no point)
Ambient weather station Buckskin measured an 80 mph gust. Additionally, mesonet sensors MTMDP MacDonald Pass (66 mph) and MTM68 5 S Blossburg (58 mph) measured strong gusts.
High Wind, Fergus County Below 4500ft
- When
- December 18, 2:32 PM MST to 9:55 PM MST
- Where
- Fergus County Below 4500ft forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 47.264, -109.224 (the zone’s center; the record gives no point)
Many locations measured gusts of or greater than 58 mph, including AWOS station KMVH N Bar Ranch, which measured a peak gust of 70 mph. N Bar Ranch also measured sustained winds averaging 42 mph over nearly 3 hours. Other sites that measured high wind criteria sustained winds or gusts include ASOS station KLWT Lewistown Airport, Montana Mesonet site Coffee Creek N Hydromet, Montana Mesonet site Coffee Creek N Agrimet, mesonet station MTDEN Denton (MT DOT), AWOS station K1DM Delta, AWOS station K1OM Oscar, Montana mesonet site Forestgrove N, Montana mesonet site Woodhawk, Montana mesonet site Roy E, and AWOS station K1NM November.
High Wind, Little Belt and Highwood Mountains
- When
- December 18, 3:00 PM MST to 4:45 PM MST
- Where
- Little Belt and Highwood Mountains forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.208, -110.733 (the zone’s center; the record gives no point)
Mesonet station MTMON Monarch Canyon (MT DOT) measured two gusts of 60 mph.
High Wind, Big Belt, Bridger and Castle Mountains
- When
- December 18, 3:11 PM MST to 5:30 PM MST
- Where
- Big Belt, Bridger and Castle Mountains forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.398, -111.485 (the zone’s center; the record gives no point)
Mesonet sensor Bridger Canoyon (MT DOT) measured multiple gusts of 58 mph or greater, including a peak gust of 72 mph. Additional sensors in this zone to measure gusts of 58 mph or greater include RAWS station TT838 Battle Ridge, Weather Underground site Pass CK BAPH - KMTBELGR75, Weather Underground site Big Belt - KMTWHITE67, and mesonet station MTDPC Deep Creek Us12 Mp 23.5.
High Wind, Gates of the Mountains
- When
- December 18, 3:30 PM MST to 5:30 PM MST
- Where
- Gates of the Mountains forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.215, -111.868 (the zone’s center; the record gives no point)
Mesonet sensor MTSBN Sieben Flats (MT DOT) measured multiple gusts in excess of 60 mph, including a peak gust of 71 mph. The site also measured high sustained winds averaging 48 mph between 4 and 5 PM. Additionally, a trained spotter 7 E of Maryville reported a peak gust of 68 mph.
High Wind, Meagher County Valleys
- When
- December 18, 3:40 PM MST to 6:34 PM MST
- Where
- Meagher County Valleys forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.598, -110.886 (the zone’s center; the record gives no point)
Weather underground sensor IngerRanch KMTMONTA17 measured a 70 mph gust. Additionally, AWOS sensor K7S6 White Sulphur Springs Airport measured a 60 mph gust.
High Wind, Elkhorn and Boulder Mountains
- When
- December 18, 3:47 PM MST to 5:15 PM MST
- Where
- Elkhorn and Boulder Mountains forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.241, -111.794 (the zone’s center; the record gives no point)
Mesonet station MTSPK Spokane Creek (MT DOT) measured a peak gust of 67 mph in addition to multiple gusts between 58 mph and 64 mph. The station also measured sustained winds, averaged over an hour, of 40 mph between 415 PM and 515 PM MST.
High Wind, Eastern Glacier, Western Toole, and Central Pondera
- When
- December 18, 4:00 PM MST
- Where
- Eastern Glacier, Western Toole, and Central Pondera forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.529, -112.306 (the zone’s center; the record gives no point)
Montana mesonet site Conrad N aceconra measured a 58 mph gust.
High Wind, Helena Valley
- When
- December 18, 4:38 PM MST to 5:05 PM MST
- Where
- Helena Valley forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 47.122, -112.390 (the zone’s center; the record gives no point)
ASOS station KHLN measured many gusts of 58 mph or greater over a half an hour, including a peak gust of 67 mph.
High Wind, Eastern Toole and Liberty
- When
- December 18, 5:15 PM MST to 9:00 PM MST
- Where
- Eastern Toole and Liberty forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.609, -111.360 (the zone’s center; the record gives no point)
Montana mesonet station Mt Lebanon SE acemtleb measured a 70 mph gust. Additionally, the sensor measured sustained winds, averaged between 515 PM and 9 PM, of 45 mph. Mesonet station GW3546 Whitlash 7 S measured a gust of 59 and 61 mph.
High Wind, Western and Central Chouteau County
- When
- December 18, 5:30 PM MST to 6:30 PM MST
- Where
- Western and Central Chouteau County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.881, -110.435 (the zone’s center; the record gives no point)
Mesonet sensor MTM02 10.2 S Loma measured a gust of 58 and 60 mph.
High Wind, Hill County
- When
- December 18, 5:30 PM MST
- Where
- Hill County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.628, -110.111 (the zone’s center; the record gives no point)
Montana Mesonet site MTM51 9.1N Gildford measured a 61 mph gust.
High Wind, Snowy and Judith Mountains
- When
- December 18, 7:00 PM MST
- Where
- Snowy and Judith Mountains forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.264, -109.224 (the zone’s center; the record gives no point)
Mesonet station MTLEW Lewistown Divide (MT DOT) measured a 58 mph gust.
High Wind, Northern Blaine County
- When
- December 18, 7:10 PM MST to 8:15 PM MST
- Where
- Northern Blaine County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.433, -108.959 (the zone’s center; the record gives no point)
Montana mesonet station Savoy SW acesavoy measured two gusts in excess of 60 mph, including a peak of 62 mph. Additionally, the sensor measured sustained winds, averaged over an hour, of 44 mph.
High Wind, Bears Paw Mountains and Southern Blaine
- When
- December 18, 7:18 PM MST to 9:18 PM MST
- Where
- Bears Paw Mountains and Southern Blaine forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 48.314, -109.835 (the zone’s center; the record gives no point)
RAWS sensor FBLM8 Fort Belknap RAWS measured multiple gusts of 58 mph or greater, including a peak gust of 64 mph. Additionally, Montana mesonet station Big Sandy SE (acebsase) measured a 58 mph gust.
Winter Weather, Northern Blaine County
- When
- December 18, 8:00 PM MST to December 19, 1:00 AM MST
- Where
- Northern Blaine County forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 48.433, -108.959 (the zone’s center; the record gives no point)
Blaine County Sheriff announced on social media that, per DOT, only emergency traffic was permitted on US-2 and MT-241. A social media post from broadcast media stated that the order was due to the combination of icy roads, snow, freezing rain, and lowered visibility from strong winds.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Puerto Rico, December 18, 20241 death · 1 event
- High Surf in Hawaii, December 18, 20241 death · 1 event
- Winter Storm and Winter Weather in Minnesota, December 18 to 20, 20244 injured · $40,000 · 7 events
- High Wind in South Dakota, December 18 to 19, 202463 kt wind · 17 events
- High Wind in Montana, December 18 to 19, 202466 kt wind · 14 events
- Heavy Snow in North Dakota, December 18 to 19, 202413 events
- High Wind in Wyoming, December 18 to 19, 202479 kt wind · 9 events
- Heavy Snow in Minnesota, December 18 to 19, 20249 events
- Heavy Snow in North Dakota, December 18 to 19, 20249 events
- High Wind in Montana, December 18 to 19, 202461 kt wind · 6 events
- Winter Storm and Winter Weather in Minnesota, December 18 to 20, 20246 events
- High Wind and Strong Wind in Colorado, December 18 to 19, 202489 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1221174, 1221213, 1221207, 1221192, 1221188, 1220939, 1220964, 1220922, 1220923, 1220962, 1221204, 1220961, 1220940, 1221219, 1221206, 1221214, 1221187, 1221220, 1221211, 1221212, 1220943, 1220965, 1220946, 1220928, 1220924, 1220929.